MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR KNEE; EMPOWR 3D KNEETM INS, 5R 16MM, VE

ENCORE MEDICAL, L.P. EMPOWR KNEE; EMPOWR 3D KNEETM INS, 5R 16MM, VE
Model Number 342-16-705
Health Effect - Clinical Code No Information (3190)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - due to the packaging for the 3d insert not being in the normal packaging that the inserts come in.Instead the packaging is identical to the posterior stabilized (ps) insert.The package has not been opened, sending back for review.
 
Additional Manufacturer Narrative
On 2 may 2018, a complaint report was received from a sales agent of certus medical: "packaging for this 3d insert is not the normal packaging these inserts come in.Instead the packaging is identical to the ps insert.Have not opened the package and sending back for review." the issue was detected during the receipt of inventory and the incident part was not used in surgery.There was no adverse event or patient risk.A photograph was received with the complaint and the part was returned confirming the complaint report.A device history record (dhr) review was conducted.A lot of 10 pieces was boxed in the controlled environment packing area on 01 may 2017.There were no nonconformances reported for these parts.All 10 pieces were released from manufacturing on 05 may 2017 with a sterility expiration of 29 apr 2022.The device history records (dhrs) evidence that all critical dimensions and specifications were met when the products were released from djo surgical.The bill of materials calls for box part/number 0400-0220, h2o2 hxl,e-plus, medium, per material specifications #18.The bill of material (bom) was not signed on the line to indicate who pulled the boxes from inventory.Material specification (ms)#18, material specification, djo surgical cartons & sleeves indicates that box 0400-0220 dimensions are: 4.750 x 2.250 x 6.000.The ps (posterior stabilized) insert is packaged in box part/number 0400-0217, h2o2, e-plus, large per material specification (ms) #47 which measures: 5.125 x 2.375 x 8.625.Per djo's consulting packaging engineer, use of the larger box does not create a new worst case.Complaint history was reviewed.No other complaints have been received for this lot number.The root cause of the larger box being used for packaging cannot be determined with certainty but is believed to be human error in picking the boxes for the work order.Larger box does not create a new worst case for packaging validation so there is no increase in patient risk.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 5R 16MM, VE
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key7531182
Report Number1644408-2018-00461
Device Sequence Number11029043
Product Code JWH
UDI-Device Identifier00888912167628
UDI-Public(01)00888912167628
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model Number342-16-705
Device Catalogue Number342-16-705
Device Lot Number159T1013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1